Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 44, NWS Kansas City, MO

July 24, 2008Macon County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 24, 2008, 10:38 PM CDT for Macon County, Missouri. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2008, 10:38 PM CDT (03:38 UTC)
Expired
Jul 25, 2008, 10:00 AM CDT
In force
11 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

County Macon County, MO

The radar

The St Louis radar (KLSX), 202 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 11:00 PM CDTFLASH FLOODLa Plata, MONUMEROUS CITY STREETS FLOODED BY 4-6 INCHES OF WATER. ONE HOUSE HAD WATER FLOWING INTO IT. HOURLY RAINFALL TOTAL OF 2 INCHES...WITH DAILY TOTAL AT 4.75 INCHES.
Jul 25, 7:00 AM CDTHEAVY RAIN 6.51Atlanta, MO24 HOUR TOTAL ENDING AT 7 AM. MEASURED BY DCP.
Jul 25, 7:00 AM CDTHEAVY RAIN 6.6La Plata, MOSTORM TOTAL RAINFALL SINCE 5 AM ON 7/24.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 250341
FFWEAX
MOC121-250930-
/O.NEW.KEAX.FF.W.0044.080725T0338Z-080725T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 430 AM CDT

* AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. AN ESTIMATED ONE HALF TO ONE AND A HALF INCHES OF     
  RAIN HAD FALLEN ACROSS THE WARNED AREA SINCE 10 PM...WITH AN       
  ADDITIONAL ONE TO TWO INCHES OF RAIN EXPECTED BY MIDNIGHT. MUCH OF 
  THIS AREA RECEIVED 3 TO 4 INCHES OF RAIN EARLIER TODAY...AND THIS  
  ADDITIONAL HEAVY RAINFALL WILL CAUSE FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA
  PLATA AND ATLANTA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 3996 9233 3996 9229 3972 9229 3979 9244
      4003 9261 4004 9239 4005 9238 4005 9235

$$

21
4 follow-up statements
000 
WGUS73 KEAX 250531
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 AM CDT FRI JUL 25 2008

MOC121-250930-
/O.CON.KEAX.FF.W.0044.000000T0000Z-080725T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON MO-
1227 AM CDT FRI JUL 25 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MACON
COUNTY UNTIL 430 AM CDT...

AT 1225 AM CDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY 
HEAVY RAINFALL ACROSS THE WARNED AREA...WITH NUMEROUS ROADS 
IMPASSIBLE DUE TO FLOODING. WEATHER SPOTTERS REPORTED EXTENSIVE 
FLOODING IN THE TOWN OF LA PLATA...AS DOPPLER WEATHER RADAR HAS 
ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN SINCE 9 PM. 
MUCH OF THE WARNED AREA NOW HAS RECEIVED BETWEEN 5 AND 7 INCHES OF 
RAIN IN THE PAST 24 HOURS.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LA PLATA AND ATLANTA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

LAT...LON 3996 9233 3996 9229 3972 9229 3979 9244
      4003 9261 4004 9239 4005 9238 4005 9235

$$

21
000 
WGUS73 KEAX 250731
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
220 AM CDT FRI JUL 25 2008

MOC121-250930-
/O.CON.KEAX.FF.W.0044.000000T0000Z-080725T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON MO-
220 AM CDT FRI JUL 25 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MACON
COUNTY UNTIL 430 AM CDT...

AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED NEARLY ONE INCH OF RAIN HAS FALLEN OVER MUCH 
OF THE AREA SINCE 1 AM...WITH 2 TO 3 INCHES COMMON SINCE 9 PM. IN 
ADDITION...MUCH OF THE WARNED AREA HAS RECEIVED BETWEEN 5 AND 7 
INCHES OF RAIN IN THE PAST 24 HOURS...AND ANY ADDITIONAL RAINFALL 
WILL LEAD TO MORE EXTENSIVE FLASH FLOODING.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LA PLATA AND ATLANTA.

WEATHER SPOTTERS HAD REPORTED EXTENSIVE FLOODING AROUND THE TOWN OF 
LA PLATA EARLIER. MANY ROADS THROUGHOUT PARTS OF NORTHEAST MACON 
COUNTY LIKELY ARE IMPASSIBLE DUE TO HIGH WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3996 9233 3996 9229 3972 9229 3979 9244
      4003 9261 4004 9239 4005 9238 4005 9235

$$

21
000 
WGUS53 KEAX 250920
FFWEAX
MOC121-251500-
/O.EXT.KEAX.FF.W.0044.000000T0000Z-080725T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 AM CDT FRI JUL 25 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1000 AM CDT

* AT 415 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
  NUMEROUS ROADS ARE STILL CLOSED. DOPPLER RADAR INDICATED 
  SCATTERED THUNDERSTORMS WILL CONTINUE IN THE REGION THROUGH AT
  LEAST 7 AM...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH
  POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA
  PLATA AND ATLANTA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 3996 9233 3996 9229 3972 9229 3979 9244
      4003 9261 4004 9239 4005 9238 4005 9235

$$

PC
000 
WGUS73 KEAX 251243
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 AM CDT FRI JUL 25 2008

MOC121-251500-
/O.CON.KEAX.FF.W.0044.000000T0000Z-080725T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON MO-
740 AM CDT FRI JUL 25 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MACON
COUNTY UNTIL 1000 AM CDT...

AT 738 AM CDT...A WEATHER SPOTTER REPORTED IN LA PLATA REPORTED THEY 
HAD RECEIVED 6.60 INCHES OF RAIN SINCE 5 AM ON THURSDAY. THE HEAVIER 
RAIN WAS STARTING TO TAPER OFF IN THE WARNED AREA...BUT SCATTERED 
SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH MID 
MORNING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA 
PLATA AND ATLANTA.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE 
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON 
FOOT OR IN A VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3996 9233 3996 9229 3972 9229 3979 9244
      4003 9261 4004 9239 4005 9238 4005 9235

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 6:46 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 24, 6:46 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 PM CDT THU JUL 24 2008

...UPDATED AVIATION DISCUSSION...

.UPDATE...

/550 PM CDT THU JUL 24 2008/
TORNADO WATCH 747 HAS BEEN ISSUED FOR THE WRN THIRD OF THE FORECAST
AREA...AS SEVERAL MESOSCALE FEATURES HAVE COME TOGETHER TO PRODUCE
THE POSSIBILITY OF ROTATING UPDRAFTS IN THE MOST ROBUST
THUNDERSTORMS. FIRST...LOW LEVEL CIRCULATION VERY EVIDENT ACROSS
NEBRASKA/KANSAS BORDER WITH OCCLUDED MESOSCALE BOUNDARY EXTENDING
EAST OF THE MAIN LOW PRESSURE. SECOND...A VERY DISTINCT OUTFLOW
BOUNDARY FROM EARLIER CONVECTION TO THE EAST HAS STALLED ALONG A
LINE FROM SEDALIA-KANSAS CITY-NEMAHA CO KS...AND HAS FORMED THE
QUASI-WARM FRONTAL WING OF THE MESOSCALE SYSTEM (I.E. 97/67 AT KTOP
AND 86/73 AT KMCI). OBJECTIVE ANALYSIS INDICATES TWO AREAS OF MLCAPE
MAXIMUM/CINH MINIMUM ACROSS CNTRL NEBRASKA/SRN SOUTH DAKOTA...WITH
ANOTHER SIMILAR AREA ALONG AND SOUTH OF THE OUTFLOW BOUNDARY.
VISIBLE SATELLITE LOOP ALSO SHOWS SHORT...MOIST INFLOW BANDS NEAR
THE MESOSCALE TRIPLE POINT FEEDING INTO CONVECTIVE UPDRAFTS ALONG
THE OUTFLOW BOUNDARY (NORTH AND NORTHWEST OF TOPEKA).

SO FAR...ORGANIZED CONVECTIVE TOWERS HAVE DEVELOPED ON THE
BOUNDARY...YET HAVE MOVED NORTH OF THE BOUNDARY AND DECAYED AS THEY
ENCOUNTERED SIGNIFICANTLY LESS INSTABILITY AND LOW LEVEL
CONVERGENCE. EXPECTING THE MOST EXTENSIVE DEVELOPMENT IN THE NEXT
HOUR NEAR THE OCCLUSION POINT ALONG THE KANSAS/NEBRASKA BORDER WHERE
CONVERGENCE AND INSTABILITY ARE MAXIMIZED...WITH SUPPORT OF LESS
CINH AND BETTER DYNAMICAL LIFT. ALTHOUGH DEEP BULK SHEAR PARAMETERS
REMAIN ONLY SLIGHTLY SUPPORTIVE FOR ORGANIZED WELL DEVELOPED
UPDRAFTS...THE PRESENCE OF THE TIGHT MESOSCALE BOUNDARY...OWING TO
STRONG BOUNDARY LAYER VORTICITY AND 0-1KM SHEAR...BRINGS AN ISOLATED
TORNADO THREAT TO A HIGHER LEVEL. SUFFICIENTLY STEEP LOW LEVEL LAPSE
RATES ALONG WITH 0-1KM SRH VALUES AROUND 200 M2/S2 MAY LEAD TO
ENHANCED STRETCHING OF NARROW UPDRAFT COLUMNS...ESPECIALLY IN THE
IMMEDIATE VICINITY OF THE JUXTAPOSITION OF THE UPDRAFT COLUMN AND
OUTFLOW BOUNDARY (WHERE ENHANCED SFC VORTICITY WOULD LIKELY LEAD TO
STORM SCALE MESOCYCLOGENESIS FIRST IN THE LOW LAYERS). CORFIDI
VECTORS AND BOUNDARY ORIENTATION SUGGESTS STORM MOTION WOULD TRACK
THE MOST POTENT STORMS DIRECTLY OVER THE KC METRO AREA THIS EVENING.

21

&&

.DISCUSSION...

/430 PM CDT THU JUL 24 2008/
A COMPLEX WEATHER SCENARIO HAS BEEN LAID OUT ACROSS THE FORECAST
AREA FOR TONIGHT. A RATHER EXPANSIVE AREA OF SHOWERS AND
THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL FROM SOUTHERN IOWA ACROSS
NORTH CENTRAL MISSOURI TODAY...HAS FINALLY SHRUNK IN SIZE AND IS
GRADUALLY PULLING AWAY TO THE SOUTHEAST INTO EASTERN MISSOURI. THIS
AREA OF PRECIPITATION AND ASSOCIATED CLOUD COVER HAS KEPT
TEMPERATURES DOWN. THIS HAS RESULTED IN A RATHER SHARP TEMPERATURE
GRADIENT AND REINFORCED THE OUTFLOW/WARM FRONTAL BOUNDARY FROM
NORTHEAST KANSAS...TO BETWEEN KMKC AND KIXD...AND INTO SOUTHWEST
MISSOURI. THE AREA ALONG AND WEST OF THIS BOUNDARY WITHIN SOUTHEAST
NEBRASKA...NORTHEAST KANSAS AND NORTHWEST MISSOURI WILL NEED TO BE
WATCHED FOR THUNDERSTORM DEVELOPMENT...POTENTIALLY SEVERE
THUNDERSTORMS OVER THE NEXT FEW HOURS. MODERATE TO STRONG
INSTABILITY ALONG WITH ADEQUATE SHEAR MAY SUPPORT STRONG TO SEVERE
THUNDERSTORMS INTO THE EARLY EVENING.

LATER THIS EVENING...FORECAST MODELS CONTINUE TO PORTRAY AN AREA OF
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTHERN IOWA AND INTO
NORTHERN MISSOURI. THIS ACTIVITY SHOULD BE SUPPORTED/ENHANCED BY THE
NOCTURNAL LOW LEVEL JET OVERNIGHT. THE MAIN CONCERN WITH THIS
ACTIVITY IS THE PLACEMENT...AND WHETHER THE MODELS MIGHT BE TOO FAR
EAST SINCE THEY HAVE NOT HANDLED THE REINFORCED WARM FRONT WELL.
SHORT RANGE MODELS CONTINUE TO WANT TO PIVOT THE WARM FRONT NORTH
INTO NORTHERN MISSOURI...BUT NOT SURE IT WILL ACTUALLY MAKE IT THAT
FAR. ANYWAY...THERE IS ONGOING FLOODING WITHIN NORTH CENTRAL
MISSOURI FROM A WIDE SWATH OF TWO TO FOUR INCHES OF RAIN...WITH
LOCALLY HIGHER AMOUNTS FROM THE HEAVY RAIN SINCE THIS MORNING. ANY
ADDITIONAL HEAVY RAIN THAT FALLS IN THIS AREA WILL BRING AN
ADDITIONAL FLASH FLOOD THREAT...SO HAVE ISSUED A FLASH FLOOD WATCH
FOR TONIGHT INTO FRIDAY MORNING GENERALLY ALONG AND NORTHEAST OF A
MARYVILLE TO MARSHALL LINE.

PRECIPITATION CHANCES WILL CONTINUE INTO FRIDAY MORNING WITH ANY
REMAINING ACTIVITY FROM OVERNIGHT. THERE ARE ADDITIONAL CHANCES FOR
THUNDERSTORM DEVELOPMENT FRIDAY AFTERNOON WITH ANY RESIDUAL
BOUNDARIES THAT MIGHT BE LAID OUT FROM THE OVERNIGHT CONVECTION
TONIGHT...AND WITH A SURFACE FRONT SAGGING SOUTH IN CONNECTION WITH
THE SURFACE LOW OVER THE HIGH PLAINS. A MORE ORGANIZED AREA OF
CONVECTION IS FORECAST TO DEVELOP SATURDAY NIGHT PARTIALLY IN
RESPONSE TO A MORE DEFINED SHORTWAVE TROUGH. THE PLACEMENT OF THIS
POTENTIAL MCS WILL HAVE TO BE PINNED DOWN IN FUTURE FORECASTS...BUT
GENERALLY SHOULD BE OVER EASTERN NEBRASKA/IOWA AND HEAD SOUTHEAST.

STOFLET

MEDIUM RANGE (SUNDAY-FRIDAY)

ONLY MINOR ADJUSTMENTS MADE TO THE MEDIUM RANGE FORECAST...AS
CONSIDERABLE UNCERTAINTY REMAINS WITH FORECAST DETAILS HEADING INTO
NEXT WEEK.  GUIDANCE CONTINUES TO ADVERTISE MCS DROPPING SE ACROSS
AT LEAST THE NORTHERN HALF OF THE CWA ON SUNDAY.  GFS IS THE
SOUTHERN OUTLIER ATTM...WITH ECMWF KEEPING UPR-LVL DISTURBANCE AND
FRONT FURTHER NORTH INTO IOWA.  FOR NOW WILL CONTINUE TO ADVERTISE
LOW-CHC POPS FOR THE DAYTIME HOURS OF SUNDAY...AS SEVERAL GEFS
MEMBERS AND THE SREF FOCUS HIGHEST PROBABILITIES ALONG THE SOUTHERN
OPERATIONAL 00/06Z GFS SOLUTIONS. POPS MAY NEED TO BE TAILORED A BIT
FURTHER NORTH IF ADDITIONAL GFS RUNS TREND FURTHER TOWARDS THE
ECMWF.

QUESTIONS THEN REMAIN AS TO HOW STRONG THE UPR TROUGH OVER THE GREAT
LAKES WILL REMAIN INTO NEXT WEEK.  A SLIGHTLY DEEPER SOLUTION THAN
CURRENTLY FORECAST WOULD KEEP COOLER TEMPERATURES AND A CHANCE FOR
RAIN ON BOTH MONDAY AND TUESDAY.  HOWEVER...FEEL SOUTHERN RIDGE MAY
HOLD FIRM AND ALLOW WARM FRONT TO LIFT NORTHWARD THROUGH THE AREA.
FOR NOW HAVE KEPT TEMPS IN THE UPR 80S TO LOW 90S MONDAY AND TUESDAY
BUT COULD SEE THESE READINGS INCREASE. PRECIP CHANCES REMAIN IN
DOUBT AS WELL...WILL CONTINUE TO ADVERTISE SLIGHT CHC POPS HOWEVER
IF WARM FRONT LIFTS NORTHWARD POPS MAY BE LOWERED WITH PRECIP
FOCUSED FURTHER NORTH INTO IOWA.

WHILE TO FAR OUT FOR REASONABLE CERTAINTY...WILL NEED TO KEEP AN EYE
ON REMNANTS OF TROPICAL STORM DOLLY.  ECMWF AND GFS HAVE BOTH
GRASPED ONTO THE IDEA THAT A WEAKENED TROPICAL DISTURBANCE WILL WORK
AROUND THE UPR-RIDGE...POSSIBLY AFFECTING THE CENTRAL CONUS MIDDLE
TO END OF THE WORKWEEK.  EXPECTING RATHER POOR RESOLUTION TO
CONTINUE WITH THIS FEATURE FOR THE NEXT SEVERAL DAYS.

31

&&

.AVIATION...

FOR THE 00Z TAFS...THUNDERSTORMS HAVE BEGUN TO DEVELOP AND INTENSIFY
OVER FAR SOUTHEAST NEBRASKA AND FAR NORTHEAST KANSAS. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS PRIMED
AREA ALONG AND WEST OF A SHARP WARM FRONT. THIS WARM FRONT EXTENDS
FROM FAR SOUTHEAST NEBRASKA...ACROSS DOWNTOWN KANSAS CITY...ON
THROUGH WEST CENTRAL MISSOURI. TRIED TO TIME ANTICIPATED
THUNDERSTORM MOVEMENT...IF THE ONGOING STORMS PERSIST...INTO THE
KMCI AREA AFTER 01Z...AND INTO KMKC TOWARD 02Z. WILL HAVE TO KEEP A
CLOSE WATCH ON CONVECTIVE TRENDS AND AMEND THE TIMING AS NEEDED. ANY
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE...WITH THE MAIN
THREATS BEING LARGE HAIL AND DAMAGING WINDS...ALONG WITH AN ISOLATED
TORNADO THREAT.

THE WARM FRONT WILL SLOWLY LIFT NORTHWARD THIS EVENING...AND WINDS
WILL TURN MORE SOUTHERLY SOUTH OF THE FRONT. KEPT VFR CONDITIONS
OUTSIDE OF ANY THUNDERSTORM ACTIVITY THIS EVENING.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 9 AM FRIDAY FOR MOZ002-MOZ003-MOZ004-
MOZ005-MOZ006-MOZ007-MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ023-
MOZ024-MOZ025-MOZ031-MOZ032-MOZ033-MOZ039-MOZ040.

KS...NONE.
Hazardous weather outlook, Jul 24, 5:54 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT THU JUL 24 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
554 PM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP INTO THE EVENING HOURS OVER
NORTHEAST KANSAS AND NORTHWEST MISSOURI...AND MOVE ACROSS PORTIONS OF
EAST CENTRAL KANSAS AND WESTERN MISSOURI. STRONG INSTABILITY AND
MODERATE SHEAR EXISTS IN THE VICINITY OF A SHARP WARM FRONT THAT HAS
SET UP FROM NORTHEAST KANSAS...ACROSS THE KANSAS CITY METRO...AND
INTO WEST CENTRAL MISSOURI. SEVERE STORMS WILL BE POSSIBLE THIS
EVENING MAINLY ACROSS FAR EASTERN KANSAS AND NORTHWEST THROUGH WEST
CENTRAL MISSOURI. THE MAIN THREATS WITH ANY STORM THAT MIGHT DEVELOP
WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS THE POTENTIAL FOR
ISOLATED TORNADOES CLOSER TO THE FRONTAL BOUNDARY...MAINLY SOUTHWEST
OF A ST JOSEPH TO SEDALIA LINE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT
ACROSS PORTIONS OF SOUTHERN NEBRASKA AND NORTHERN MISSOURI. THIS
ACTIVITY IS THEN EXPECTED TO MOVE SOUTHEASTWARD ACROSS PORTIONS OF
THE OUTLOOK AREA OVERNIGHT. THE STORMS COULD POSE AN ADDITIONAL
HEAVY RAIN AND SUBSEQUENT FLOOD THREAT IF THEY TRACK ACROSS ALREADY
SATURATED GROUND WITHIN NORTH CENTRAL MISSOURI. THERE IS ALSO THE
THREAT OF DAMAGING WINDS AND LARGE HAIL WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND
FRIDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO
SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY WEST OF A
MARYVILLE...TO GALLATIN...TO CLINTON LINE.

STOFLET

In the hours before

Special weather statement, Jul 24, 9:32 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 PM CDT THU JUL 24 2008

KSZ025-103-MOZ028-250300-
ATCHISON-LEAVENWORTH-PLATTE-
932 PM CDT THU JUL 24 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...NORTHWESTERN
PLATTE AND SOUTHEASTERN ATCHISON COUNTIES UNTIL 1000 PM CDT...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF WESTON...MOVING EAST AT 20 MPH.

WINDS BETWEEN 40 AND 50 MPH...AND TORRENTIAL RAINFALL MAY BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WESTON BY 945 PM CDT.
  WESTON BY 950 PM CDT.

THE TOWNS OF IATAN...BEAN LAKE...LOWEMONT...FORT LEAVENWORTH AND
BEVERLY ARE ALSO IN THE PATH OF THIS STORM.

DUX
Local storm report, Jul 24, 10:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1009 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     FLASH FLOOD      1 W BRASHEAR            40.15N 92.40W
07/24/2008                   ADAIR              MO   TRAINED SPOTTER

            WATER OVER HWY 6 BETWEEN BRASHEAR AND HWY V.

&&

CUTTER
Special weather statement, Jul 24, 10:09 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1009 PM CDT THU JUL 24 2008

MOZ016-017-250345-
ADAIR-SULLIVAN-
1009 PM CDT THU JUL 24 2008

...SIGNIFICANT WEATHER ALERT FOR ADAIR AND EASTERN SULLIVAN COUNTIES
UNTIL 1045 PM CDT...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREEN CITY TO
KIRKSVILLE...MOVING SOUTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  KIRKSVILLE BY 1020 PM CDT.

THE TOWNS OF GREENCASTLE...MILLARD...GIBBS AND KIRKSVILLE REGIONAL
ARPT ARE ALSO IN THE PATH OF THESE STORMS.

21
Local storm report, Jul 24, 10:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1027 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     FLASH FLOOD      KIRKSVILLE              40.20N 92.58W
07/24/2008                   ADAIR              MO   LAW ENFORCEMENT

            NUMEROUS INTERSECTIONS THROUGHOUT KIRKSVILLE WITH STALLED
            CARS IN WAIST DEEP WATER.

&&

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:56 PM CDTFlash Flood WarningEAXAdair, Putnam6 hr
Jul 24, 10:46 PM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler59 hr
Jul 24, 10:56 PM CDTAreal Flood AdvisoryEAXAdair, Putnam, Sullivan6 hr
Jul 24, 11:21 PM CDTAreal Flood AdvisoryEAXMacon, Randolph6 hr
Jul 24, 11:33 PM CDTFlash Flood WarningEAXAdair, Sullivan10 hr
Jul 25, 12:11 AM CDTFlash Flood WarningEAXMacon, Randolph6 hr
Jul 25, 2:41 AM CDTRiver Flood WarningEAXAndrew, Nodaway9 hr
Jul 25, 3:57 AM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler6 hr
Jul 25, 5:55 AM CDTFlash Flood WarningEAXMacon, Randolph4 hr
Jul 25, 7:36 AM CDTRiver Flood WarningEAXHoward20 hr
Jul 25, 9:43 AM CDTFlash Flood WarningEAXAdair, Macon, Putnam, Randolph, Schuyler, Sullivan6 hr
Jul 25, 2:53 PM CDTRiver Flood WarningEAXCarroll, Chariton8 days
Jul 25, 2:53 PM CDTRiver Flood WarningEAXBuchanan67 hr
Jul 25, 3:17 PM CDTAreal Flood WarningEAXAdair, Chariton, Daviess, Gentry, Grundy, Harrison and 8 more24 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.